Alert archive / Michigan / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS Grand Rapids, MI

January 16, 20094 counties in Michigan

NWS Grand Rapids, MI issued this wind chill warning at Jan 16, 2009, 3:43 AM EST for 4 counties in Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 16, 2009, 3:43 AM EST (08:43 UTC)
Expired
Jan 16, 2009, 10:00 AM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 85 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 7:00 AM ESTSNOW 2.6Kalamazoo, MI24 HOUR SNOWFALL ENDING AT 7 AM. SNOW DEPTH 15 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 160843
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 AM EST FRI JAN 16 2009

MIZ064-071-161645-
/O.CAN.KGRR.LE.W.0001.000000T0000Z-090116T1000Z/
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...HOLLAND...SOUTH HAVEN
343 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
LAKE EFFECT SNOW WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 1 PM EST THIS AFTERNOON. 

SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS
WILL ONLY BE AROUND AN INCH. 

TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH WEST WINDS 15 TO
20 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS TEMPERATURES
WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15 BELOW BY EARLY
AFTERNOON. 

A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF
15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND
CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MIZ072-161645-
/O.CAN.KGRR.LE.Y.0002.000000T0000Z-090116T1000Z/
/O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/
/O.EXT.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/
KALAMAZOO-
INCLUDING THE CITY OF...KALAMAZOO
343 AM EST FRI JAN 16 2009

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 AM EST SATURDAY...
...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS
WILL ONLY BE AROUND AN INCH.

TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH WINDS AROUND 10 MPH
WILL PRODUCE WIND CHILLS AROUND 25 BELOW THIS MORNING. AS
TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND
17 BELOW. WIND CHILLS IN THE 15 TO 20 BELOW RANGE ARE EXPECTED
FROM LATE MORNING THROUGH TONIGHT.

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. THE WIND CHILL
ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST
SATURDAY. 

A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF 25
BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A
WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST 10 MINUTES.

A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF
15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND
CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MIZ037-043-050-056-161645-
/O.CAN.KGRR.LE.Y.0002.000000T0000Z-090116T1000Z/
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON
343 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
LAKE EFFECT SNOW ADVISORY. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS
WILL BE LESS THAN AN INCH. 

TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH WEST WINDS 15 TO
20 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS TEMPERATURES
WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15 BELOW BY EARLY
AFTERNOON.

A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF
15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND
CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MIZ067-161645-
/O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/
/O.EXT.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
INGHAM-
INCLUDING THE CITY OF...LANSING
343 AM EST FRI JAN 16 2009

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 1 PM EST THIS AFTERNOON. 

TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH WINDS AROUND 10 MPH
WILL PRODUCE WIND CHILLS AROUND 25 BELOW THIS MORNING. AS
TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND
17 BELOW. WIND CHILLS IN THE 15 TO 20 BELOW RANGE ARE EXPECTED
FROM LATE MORNING THROUGH EARLY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR
A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO
FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF
25 BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. A WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST
10 MINUTES.

$$

MIZ073-074-161645-
/O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/
/O.EXT.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON
343 AM EST FRI JAN 16 2009

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 7 AM EST SATURDAY. 

TEMPERATURES AROUND 10 BELOW ZERO COMBINED WITH WINDS AROUND 10
MPH WILL PRODUCE WIND CHILLS 25 TO 30 BELOW THIS MORNING. AS
TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND
20 BELOW. WIND CHILLS NEAR 20 BELOW ARE EXPECTED FROM LATE MORNING
THROUGH TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR
A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO
FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF
25 BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. A WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST
10 MINUTES.

$$

MIZ038>040-044>046-051-052-057>059-065-066-161645-
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE
343 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

TEMPERATURES 5 TO 10 DEGREES BELOW ZERO COMBINED WITH WEST WINDS
AROUND 8 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS
TEMPERATURES WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15
BELOW BY EARLY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR
A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO
FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
1 follow-up statement
000 
WWUS43 KGRR 161516
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EST FRI JAN 16 2009

MIZ067-161800-
/O.EXP.KGRR.WC.W.0001.000000T0000Z-090116T1500Z/
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
INGHAM-
INCLUDING THE CITY OF...LANSING
1016 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15
TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF
MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MIZ072>074-162330-
/O.EXP.KGRR.WC.W.0001.000000T0000Z-090116T1500Z/
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...KALAMAZOO...BATTLE CREEK...JACKSON
1016 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15
TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF
MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MIZ037-043-050-056-064-161630-
/O.CAN.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND
1016 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND CHILL ADVISORY. EXPECT WIND CHILL TEMPERATURES BETWEEN ZERO
AND 10 BELOW THE REST OF TODAY.

$$

MIZ038>040-044>046-051-052-057>059-065-066-071-161800-
/O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-VAN BUREN-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...SOUTH HAVEN
1016 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR
A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO
FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

OSTUNO

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill warning went out at Jan 16, 12:30 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jan 16, 12:30 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 AM EST FRI JAN 16 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(108 PM EST THU JAN 15 2009)
FRIGID ARCTIC AIR WILL CONTINUE INTO THE WEEKEND WITH WIND CHILL
READINGS IN THE 15 BELOW ZERO RANGE TONIGHT AND FRIDAY MORNING.
TEMPERATURES WILL SLOWLY MODERATE OVER THE WEEKEND. LAKE EFFECT SNOW
SHOWERS WILL MOVE INLAND AND THEN DIMINISH TONIGHT. MORE SNOW IS
POSSIBLE FRIDAY NIGHT AND SATURDAY.

&&

.SHORT TERM...(1027 PM EST THU JAN 15 2009)
(TONIGHT THROUGH SATURDAY NIGHT)
UPDATED THE GRIDS TO LOWER MINS A BIT EAST OF US-131 WHERE TEMPS
ARE ALREADY BLO 0F.

KEPT LAKE EFFECT SNOW HEADLINES GOING AS IS SINCE BLOWING SNOW WILL
STILL BE CAUSING HAZARDOUS CONDITIONS MUCH OF TONIGHT EVEN AS LAKE
EFFECT SNOW TAPERS OFF. VISIBILITIES ARE STILL DOWN TO A HALF MILE
IN SOME SPOTS. KEPT THE WIND CHILL ADVISORY AS LESS RADIATIONAL
COOLING TONIGHT WILL BE OFFSET BY MORE WIND.

FOR TONIGHT...WILL TAPER OFF POPS AFTER MIDNIGHT AS SHORTWAVE
DEPARTS AND INVERSION HEIGHTS COME DOWN. LAKE EFFECT SNOW SHOWERS
WILL CONTINUE WITH SOME LIGHT ACCUMS WEST OF US 131 INTO FRIDAY
MORNING. TEMPERATURE FORECAST IS TRICKY AGAIN AS CLOUD COVER WILL
PLAY A LARGE ROLE LIKE LAST NIGHT. WITH WEST FLOW...SHOULD BE AT
LEAST SOME CLOUDS WELL INLAND THAT WILL PREVENT MANY PLACES FROM
FALLING AS COLD AS LAST NIGHT.

ON FRIDAY...LAKE EFFECT CONTINUES TO WIND DOWN AND THERE WILL BE A
BRIEF BREAK IN THE SNOW FOR FRIDAY NIGHT...BEFORE NEXT CLIPPER
ARRIVES BY DAYBREAK SATURDAY.

THIS STORM LOOKS TO HAVE SOME LAKE ENHANCEMENT IN SW FLOW WHICH WILL
PRODUCE SOME HEAVIER SNOW TOTALS ON SATURDAY ACROSS THE NORTHWEST
FORECAST AREA. HEADLINES MAY BE NEEDED WITH THIS STORM ALTHOUGH AT
THIS POINT IT LOOKS LIKE AN ADVISORY CRITERIA EVENT.

&&

.LONG TERM...(140 PM EST THU JAN 15 2009)
(SUNDAY THROUGH THURSDAY)
BELOW NORMAL TEMPS ARE ANTICIPATED SUNDAY INTO EARLY NEXT WEEK
BEFORE CONTINUING A SLOW MODERATING TREND BACK TO NEAR NORMAL BY
MIDWEEK. HOWEVER LATEST GUIDANCE MEDIUM RANGE GUIDANCE SUGGESTS THAT
A COLD FRONT WILL BRING A QUICK SHOT OF COLDER AIR BACK INTO OUR
REGION BY FRIDAY AND SATURDAY.

LATEST MEDIUM RANGE GUIDANCE TRENDS ALSO CONTINUE TO SHOW A
RELATIVELY TRANQUIL WX PATTERN NEXT WEEK. THERE WILL BE SEVERAL
CHANCES FOR SNOW... MAINLY MONDAY AND MONDAY NIGHT AND LATE IN THE
WEEK. HOWEVER NO SIGNIFICANT STORM SYSTEMS WILL IMPACT OUR CWFA.

&&

.MARINE...(108 PM EST THU JAN 15 2009)
WINDS AND WAVES IN THE SCA RANGE THRU AT LEAST FRIDAY AFTERNOON.

&&

.AVIATION...(1230 AM EST FRI JAN 16 2009)
LAKE EFFECT CONTINUES TONIGHT...MAINLY AFFECTING KMKG AND KAZO. KGRR
AND KBTL HAVE SEEN SNOW THROUGH THE EVENING THOUGH. EXPECT THE SNOW
TO CONTINUE THROUGH THE NIGHT...BUT AS INVERSION HEIGHTS FALL LATER
ON...THE INTENSITY SHOULD BEGIN TO SLOWLY WANE. HAVE TRIED TO SHOW
AN IMPROVING TREND TONIGHT INTO FRIDAY MORNING EVEN AT THE
LAKESHORE. THIS MAY BE A BIT OPTIMISTIC...BUT THE DEPTH OF THE
CLOUDS SHOULD BECOME MORE SHALLOW...WEAKENING THE LAKE EFFECT SNOW
ACTIVITY WITH TIME. EXPECTING MAINLY VFR CONDITIONS FRIDAY MIDDAY
INTO THE EVENING HOURS.

&&

.HYDROLOGY...(108 PM EST THU JAN 15 2009)
ARCTIC BLAST OF COLD AIR WILL MEAN SIGNIFICANT ICE BUILDUP WITH ICE
AFFECTING RIVER STAGES AT MANY LOCATIONS. NO BIG THAWS OR HEAVY RAIN
EXPECTED FOR AT LEAST THE NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WARNING ALLEGAN AND VAN BUREN COUNTIES THROUGH
5 PM FRIDAY.

LAKE EFFECT SNOW ADVISORY FOR MASON...OCEANA...MUSKEGON...OTTAWA AND
KALAMAZOO COUNTIES THROUGH 5 PM FRIDAY.

WIND CHILL ADVISORY TONIGHT INTO FRIDAY AFTERNOON ENTIRE CWA.

LM...SMALL CRAFT ADVISORY FOR ST JOSEPH TO MANISTEE THROUGH FRIDAY
AFTERNOON.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO 93
LONG TERM:    LAURENS
MARINE:       OSTUNO
AVIATION:     DUKE
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Jan 16, 1:10 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 AM EST FRI JAN 16 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
110 AM EST FRI JAN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT. THE HEAVIEST
SNOWFALL THROUGH TONIGHT WILL BE WEST OF HIGHWAY 131 AND SOUTH OF
HOLLAND. THOSE AREA COULD SEE ANOTHER 1 TO 3 INCHES BY SUNRISE.
NORTH OF HOLLAND...NEAR THE LAKE SHORE COULD SEE ANOTHER INCH BY
MORNING.

DANGEROUSLY LOW WIND CHILL VALUES WIL OCCUR ACROSS MUCH OF THE
INTERIOR TTONIGHT AS THE COLDEST AIR OF THE SEASON MOVES IN FROM
WISCONSIN. LOOK FOR WIND CHILLS AROUND 20 BELOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON ON FRIDAY BEFORE
DIMINISHING TO FLURRIES LATER IN THE DAY.

WIND CHILL TEMPERATURES WILL LIKELY STAY DANGEROUSLY COLD INTO
EARLY FRIDAY AFTERNOON.

ANOTHER STORM SYSTEM FROM CENTRAL CANADA WILL DROP QUICKLY
SOUTHEAST FROM ONTARIO BRINING SIGNIFICANT SNOWFALL TO THE AREA
SATURDAY INTO SUNDAY MORNING.

YET ANOTHER CANADIAN STORM SYSTEM IS EXPECTED DROP SOUTHEAST INTO
LOWER MICHIGAN LATER MONDAY INTO TUESDAY BRINGING MORE SNOW WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD
BE HELPFUL.

LMZ844>849-161200-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
110 AM EST FRI JAN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

FREEZING SPRAY AND WINDS TO 25 KNOTS WILL CREATE HAZARDOUS
BOATING CONDITIONS TONIGHT.

LOW VISIBILITIES WILL OCCUR IN SNOW SHOWERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING SPRAY WILL CONTINUE INTO FRIDAY NIGHT. WINDS AND WAVES
WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SATURDAY. LOW
VISIBILITIES WILL OCCUR IN SNOW SHOWERS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD
BE HELPFUL.

In the hours before

Local storm report, Jan 15, 10:18 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EST THU JAN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     SNOW             3 NW HUDSONVILLE        42.90N 85.90W
01/15/2009  E3.9 INCH        OTTAWA             MI   PUBLIC

            THIS IS THE STORM TOTAL SINCE WEDNESDAY EVENING.

&&

GWETZEL
Local storm report, Jan 15, 10:46 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EST THU JAN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SNOW             PAW PAW                 42.22N 85.89W
01/15/2009  M4.0 INCH        VAN BUREN          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL SINCE YESTERDAY EVENING.

&&

DUKE
Local storm report, Jan 16, 12:57 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1257 AM EST FRI JAN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
01/15/2009  M3.5 INCH        KENT               MI   NWS EMPLOYEE

            SNOWFALL SINCE MIDNIGHT HAS BEEN 3.5 INCHES. THERE IS 13
            INCHES ON THE GROUND. SINCE 4 PM 2.1 INCHES OF SNOW HAS
            FALLEN.

&&

BMARINO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:28 PM ESTRiver Flood WarningGRROsceola20 hr
Jan 16, 2:56 PM ESTWinter Storm WatchGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more13 hr

Nearby

Wind Chill Warnings in Michigan, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.